Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 175, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 13, 2011, 10:13 AM CDT for Fentress County, Overton County, Pickett County, Tennessee. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2011, 10:13 AM CDT (15:13 UTC)
- Expired
- May 13, 2011, 10:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Fentress County, TN, Overton County, TN, Pickett County, TN
The radar
The Knoxville radar (KMRX), 142 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 3.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1225 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
731
WUUS54 KOHX 131513
SVROHX
TNC049-133-137-131545-
/O.NEW.KOHX.SV.W.0175.110513T1513Z-110513T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1013 AM CDT FRI MAY 13 2011
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN OVERTON COUNTY IN MIDDLE TENNESSEE...
NORTHERN FENTRESS COUNTY IN MIDDLE TENNESSEE...
PICKETT COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1045 AM CDT
* AT 1010 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING ONE INCH DIAMETER HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR
BYRDSTOWN...MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
BYRDSTOWN...
JAMESTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3635 8520 3656 8528 3663 8504 3661 8478
3650 8470 3643 8467 3642 8468
TIME...MOT...LOC 1512Z 248DEG 27KT 3647 8514
$$
FORECASTER: ROSE2 follow-up statements
276
WWUS54 KOHX 131536
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1036 AM CDT FRI MAY 13 2011
TNC133-131546-
/O.CAN.KOHX.SV.W.0175.000000T0000Z-110513T1545Z/
OVERTON TN-
1036 AM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OVERTON COUNTY IS
CANCELED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3642 8499 3659 8507 3662 8497 3661 8478
3650 8470
TIME...MOT...LOC 1536Z 248DEG 27KT 3654 8493
$$
TNC049-137-131545-
/O.CON.KOHX.SV.W.0175.000000T0000Z-110513T1545Z/
FENTRESS TN-PICKETT TN-
1036 AM CDT FRI MAY 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PICKETT AND NORTHERN FENTRESS COUNTIES UNTIL 1045 AM CDT...
AT 1033 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF JAMESTOWN...MOVING EAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN PICKETT AND NORTHERN FENTRESS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3642 8499 3659 8507 3662 8497 3661 8478
3650 8470
TIME...MOT...LOC 1536Z 248DEG 27KT 3654 8493
$$
ROSE422
WWUS54 KOHX 131543
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1043 AM CDT FRI MAY 13 2011
TNC049-137-131553-
/O.EXP.KOHX.SV.W.0175.000000T0000Z-110513T1545Z/
FENTRESS TN-PICKETT TN-
1043 AM CDT FRI MAY 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PICKETT AND
NORTHERN FENTRESS COUNTIES WILL EXPIRE AT 1045 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
LAT...LON 3642 8499 3659 8507 3662 8497 3661 8478
3650 8470
TIME...MOT...LOC 1543Z 248DEG 27KT 3656 8487
$$
ROSEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 7:51 AM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 13, 7:51 AM CDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 751 AM CDT FRI MAY 13 2011 .MESOSCALE UPDATE... STORM MOVING THROUGH NORTHWEST DAVIDSON COUNTY HAS PRODUCED ONE INCH HAIL AT KINGSTON SPRINGS AROUND 720 AM. STORM HAS WEAKENED AND UNLESS THERE IS INTENSIFICATION IN THE NEXT FEW MINUTES WILL LET WARNING EXPIRE AT 8 AM. ALSO HAVE ISSUED AN URBAN AND SMALL STREAM FLOOD ADVISORY FOR DAVIDSON AND SOUTHERN SUMMER COUNTIES FOR HEAVY RAINFALL IN THESE AREAS FROM STORMS. BOYD && .PREV DISCUSSION... /ISSUED 713 AM CDT FRI MAY 13 2011/ AVIATION UPDATE...FOR 12Z TAFS. AREA OF RW/TRW MOVG NE AROUND 30 MPH INTO KBNA BY 13Z AND NEAR KCSV 15Z. COUPLE OF OUTFLOWS COULD DEVELOP STORMS FURTHER EAST INTO KBNA 12-13Z. MVFR CIGS POSSIBLE WITH MORNING ACTIVITY. BULK OF PCPN EXPECTED TO DEPART THIS AFTN WITH VFR CONDITIONS. ANOTHER AREA OF PCPN LOOKS TO DEVELOP TNGT WITH H5 CLOSED LOW SHIFTING EAST OVR NW MID TN. PREV DISCUSSION... /ISSUED 450 AM CDT FRI MAY 13 2011/ MESOSCALE UPDATE... A LINE CONTAINING NUMEROUS THUNDERSTORMS IN WESTERN TENNESSEE IS HEADED EAST AT 30 MPH...AND AT 445 AM THE LEADING EDGE WAS APPROACHING THE TENNESSEE RIVER. STORMS IN WEST TENNESSEE HAVE GENERALLY WEAKENED OVER THE LAST HOUR BUT STILL HAVE MANAGED TO MAINTAIN A QUASI-LINE CONFIGURATION. THE STORMS ARE MOVING INTO AN ENVIRONMENT THAT OFFERS LESS INSTABILITY BUT STORM OR TWO COULD STILL BECOME MARGINALLY SEVERE AS THEY APPROACH THE TENNESSEE RIVER. ISSUED AN SPS EARLIER ADDESSING THE APPROACHING STORMS WITH WIND GUSTS TO 40 MPH. BOYD PREV DISCUSSION... /ISSUED 426 AM CDT FRI MAY 13 2011/ SHORT TERM (THRU MON)... H5 CLOSED LOW WL DRIFT EAST ACR SOUTHERN MO TDAY. SYSTEM WL MAINTAIN DEEP SOUTHWEST FLOW AND MOIST AIRMASS ACR MID TN. RW/TRW ARE EXPECTED TO DEVELOP IN W MID TN THIS MORNING...WITH STORM MOVEMENT ENE AROUND 30 MPH. CLOUDS/PCPN WL KEEP HIGH TEMPS IN THE LWR 80S MOST SPOTS TDAY FACTORING IN BRIEF AFTN SUN. AS FOR STORM POTENTIAL...MODEL LI/S ARE -3 AND GFS SHOWALTER NEAR ZERO TDAY. A FEW STR-SVR STORMS POSSIBLE WITH WIND GUSTS TO 50 MPH AND HAIL. NO WIDESPREAD HAZARDOUS WEATHER EXPECTED TDAY. H5 CLOSED LOW MOVES OVR NW MID TN TNGT. SHOWERS AND THUNDERSTORMS WL REMAIN LIKELY TNGT. ANOTHER ONE QUARTER TO ONE HALF INCH RAINFALL PROBABLE...WITH A FEW STRONG STORMS/WIND GUSTS TO 50 MPH POSSIBLE. COLD FRONT MOVES ACR MID TN SAT. COLDER H8 TEMPS AND LOW CLOUDS WL PRESIST ACR THE REGION. HIGHS ARE EXPECTED IN THE MID 60S MOST SPOTS W/LINGERING SHOWERS SAT. CLOSED LOW REMAINS OVR THE OH-TN VLYS SUN-MON WITH COOL/CLOUDY CONDITIONS AND SCATTERED SHOWERS. LONG TERM (TUE-THU)... H5 CLOSED LOW IS SLOW TO DEPART THE REGION. EXPECT COOL TEMPS AND MOSTLY CLOUDY SKIES TUE. MORE SUN EXPECTED WED-THU WITH SLOW WARMING TREND. KEPT FAR EXPECTED DRY. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 01
Hazardous weather outlook, May 13, 5:17 AM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 517 AM CDT FRI MAY 13 2011 TNZ005>011-022>034-056>066-075-077>080-093>095-141030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 517 AM CDT FRI MAY 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE WEATHER...WITH ISOLATED STORMS CAPABLE OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EVEN THOUGH ANY SEVERE THUNDERSTORMS ARE EXPECTED TO BE BRIEF AND ISOLATED, SPOTTERS ARE ENCOURAGED TO CLOSELY MONITOR WEATHER CONDITIONS AND BE PREPARED TO CALL IN ANYTHING REACHING REPORTING CRITERIA. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 04
In the hours before
Special weather statement, May 13, 4:32 AM CDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 432 AM CDT FRI MAY 13 2011 TNZ005-022>024-056-093-131030- BENTON-HOUSTON-HUMPHREYS-PERRY-STEWART-WAYNE- 432 AM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...HOUSTON...HUMPHREYS... PERRY...STEWART AND WAYNE COUNTIES... AT 428 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUST WEST OF PARIS TO 20 MILES WEST OF PARSONS...MOVING EAST AT 30 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. BOYD
Special weather statement, May 13, 5:53 AM CDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 553 AM CDT FRI MAY 13 2011 TNZ005-006-022>025-056>058-093-094-131145- BENTON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-MONTGOMERY- PERRY-STEWART-WAYNE- 553 AM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HICKMAN... HOUSTON...HUMPHREYS...LAWRENCE...LEWIS...MONTGOMERY...PERRY...STEWART AND WAYNE COUNTIES... AT 544 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF MURRAY TO 12 MILES NORTH OF LINDEN TO 9 MILES WEST OF PINEFLAT... OR ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF MURRAY TO 12 MILES NORTH OF LINDEN TO 18 MILES SOUTHWEST OF SAVANNAH...MOVING EAST AT 30 MPH. SHOWERS AND STORMS WILL MOVE ALONG INTERSTATE 65 AND INTO THE NASHVILLE AROUND 745 AM. HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. BOYD
Special weather statement, May 13, 7:08 AM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 708 AM CDT FRI MAY 13 2011 TNZ007-025>027-131300- CHEATHAM-DAVIDSON-DICKSON-ROBERTSON- 708 AM CDT FRI MAY 13 2011 ...SIGNIFICANT WEATHER ADVISORY FOR CHEATHAM...DAVIDSON...DICKSON AND ROBERTSON COUNTIES... AT 707 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BURNS...OR 6 MILES EAST OF DICKSON...MOVING NORTHEAST AT 25 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. BOYD
Local storm report, May 13, 7:40 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
740 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM HAIL KINGSTON SPRINGS 36.10N 87.10W
05/13/2011 M1.00 INCH CHEATHAM TN PUBLIC
REPORT RELAYED BY WSMV.
&&
BBOYDLocal storm report, May 13, 8:22 AM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
822 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 2 W NASHVILLE 36.17N 86.82W
05/13/2011 DAVIDSON TN EMERGENCY MNGR
A TREE AND POWERLINES REPORTED DOWN ON RICHARDSON AVENUE
&&
11Local storm report, May 13, 8:23 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
823 AM CDT FRI MAY 13 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0803 AM HAIL GOODLETTSVILLE 36.33N 86.70W
05/13/2011 E0.25 INCH DAVIDSON TN CO-OP OBSERVER
LASTED ABOUT 5 MINUTES
&&
11The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:07 PM CDT | Severe Thunderstorm Warning | OHX | Rutherford, Williamson | 23 min |
| May 13, 7:17 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Robertson | 43 min |
| May 13, 7:50 AM CDT | Areal Flood Advisory | OHX | Davidson, Sumner | 115 min |
| May 13, 5:32 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 28 min |
| May 13, 5:34 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 26 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.